Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hot flashes?

My Dr gave me samples of lyrica (don t remember mg s.) I had only taken it for a week-ish. I noticed weight gain so I immediately stopped it. Last night was the first night I went without it. Now today, I m having scorching hot flashes off/on. A bit ago (I have a fan blowing in my face at work) the top of my head was so hot it felt like it was on fire. I didn t know what it could be until I happened to consider the lyrica. I called a Walgreens pharmacist and she said since I only took it for a short period of time, I should be fine. Well, after reading side effects & additional consumer commentary I m a bit worried. Will these hot flashes go away soon and will I get sick any day now? That seems to be a common theme online. I take quite a few meds for different things but the Dr had indicated no contraindications.
Mon, 1 Apr 2019
Report Abuse
Endocrinologist 's  Response
Hello,

Before blaming Lyrica for the hot flashes I would suggest to check thyroid function and exclude an overactive thyroid. Lyrica's side effects will need 3 days to go away after stopping it.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Mirjeta Guni, Endocrinologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes hot flashes?

Hello, Before blaming Lyrica for the hot flashes I would suggest to check thyroid function and exclude an overactive thyroid. Lyrica s side effects will need 3 days to go away after stopping it. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Mirjeta Guni, Endocrinologist